Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

Diuretics

Question
4 out of 31
 

A patient taking a diuretic for several months presents with significantly elevated serum glucose levels. You suspect it is diuretic induced. Which of the following is the most likely cause? (AIPG 2012)



A Acetazolamide

B Amiloride

C Chlorothiazide

D Spironolactone

Ans. C Chlorothiazide

a. Thiazides and thiazides like diuretics (e.g., chlorthalidone metolazone) may elevate blood glucose levels and cause frank hyperglycemia.

b. Several mechanisms have been proposed to explain the effect: decreased release of insulin from the pancreas, increased glycogenolysis and decreased glucogenosis and a reduction in the conversion of proinsulin to insulin. Several drugs cause hyperglyecemia.

c. Drugs causing hyperglyecemia

Beta blockers Theophylline (methylxanthines)

Pentamidine Phenytoin

Beta-2 agonists Corticosterioids

Diuretics Flashcard List

31 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)